Display Settings:

Format

Send to:

Choose Destination
We are sorry, but NCBI web applications do not support your browser and may not function properly. More information
Rev Neurol (Paris). 2002 Feb;158(2):177-82.

[Vacuolar leucoencephalopathy induced by heroin: 4 cases].

[Article in French]

Author information

  • 1Service de Neurologie, Hospital Hotel-Dieu de France, Faculte de Medicine, Beyrouth, Liban. koussalam@hotmail.com

Abstract

We report 4 cases of toxic leucoencephalopathy after heroin inhalation. The clinical features, which usually occur some days or even longer after the last heroin consumption, are dominated by a cerebellar syndrome. The cerebellar hemispheres are almost always affected; the cerebral hemispheres, the cerebellar peduncles and the pyramidal tract may be affected. Vacuolar demyelination is the morphological substract of the lesions, which are symmmetrical, not contrast enhancing, hypodense on CT scan and hyperintense on T2-weighted MRI. The pathophysiology is unknown and seems different from post-anoxic leucoencephalopathy. The disease is usually progressive leading sometimes to death, but some cases show slow recovery.

PMID:
11965173
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Icon for Masson (France)
    Loading ...
    Write to the Help Desk